Mississippi, 2007Flash Flooding and Hail in Mississippi, July 9, 2007
July 9, 2007 · NWS JAN · 6 events in 5 counties and zones
Rare early morning storms moved across the Mississippi Delta region and produced locally heavy rainfall. Some flooding occurring during the morning from Lake Washington to Anguilla as storms moved slowly across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $180,000
- Crop damage
- $150,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rare early morning storms moved across the Mississippi Delta region and produced locally heavy rainfall. Some flooding occurring during the morning from Lake Washington to Anguilla as storms moved slowly across the area. By afternoon, thunderstorms became numerous and several reached severe limits and produced hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 9, 6:43 AM CST, 17 minutes earlier.
Area forecast discussion, Jul 9, 6:43 AM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
743 AM CDT MON JUL 9 2007
.DISCUSSION...BASED ON CURRENT RADAR TRENDS...HAVE UPDATED FORECAST
TO HIGH PRECIP HARDER DURING THE MORNING HALF OF THE FORECAST OVER
THE W/NW CWA. A BIT SURPRISED AT THE TRAINING OF STORMS...PREV
THINKING WAS THAT THE FLOW WOULD KEEP THINGS MOVING. I GUESS THE FLOW
HASNT REALLY MADE IT HERE YET AND THE EARLY START IS FEEDING OFF THE
LOW LEVEL JET AND APPROACHING ASCENT. HAVE ALSO TWEAKED THE HAZARD
GRIDS FOR AN INCREASED FLASH FLOOD RISK. WILL UPDATE THE HWO SHORTLY
TO WORD FOR THIS RISK THIS MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 89 73 92 72 / 67 30 27 18
MERIDIAN 90 72 92 71 / 51 43 33 16
VICKSBURG 88 72 91 72 / 70 25 26 19
HATTIESBURG 92 72 92 73 / 58 36 26 20
NATCHEZ 88 73 90 72 / 74 29 28 20
GREENVILLE 88 73 91 74 / 72 34 33 22
GREENWOOD 88 72 91 72 / 68 38 33 22
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
CME
Hazardous weather outlook, Jul 9, 6:50 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
750 AM CDT MON JUL 9 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
100915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
750 AM CDT MON JUL 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY
AS A STOUT UPPER LEVEL LOW MOVES INTO THE AREA BY THIS AFTERNOON.
THIS FEATURE WILL HELP TO INCREASE DEEP LAYER WIND FIELDS TO VALUES
ABOVE NORMAL FOR JULY. COMBINE THAT WITH DECENT INSTABILITY AND
STRONG LIFT...AND NUMEROUS THUNDERSTORMS ARE EXPECTED BY AFTERNOON.
THE MAIN RISK WILL BE FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
SMALL HAIL WILL ALSO BE POSSIBLE WITH A FEW STORMS. THE MOST ACTIVE
STORMS ARE EXPECTED BETWEEN NOON AND 8 PM WITH ALL ACTIVITY
DIMINISHING BY LATE EVENING.
THERE IS ALSO AN INCREASED RISK OF LOCALIZED FLOODING THIS MORNING
AS STORMS MOVE SLOWLY ACROSS THE WESTERN AND NORTHWEST PORTION OF
THE AREA. EXPECT AREAS TO RECEIVE 1 TO 2 INCHES OF RAIN WITH SOME
AREAS SEEING TOTALS NEAR 4 INCHES WHERE EVER TRAINING OF STORMS CAN
OCCUR. THE HEAVY RAIN AND FLOODING RISK SHOULD BE CONFINED TO THE
MORNING HOURS AS AFTERNOON STORMS ARE EXPECTED TO MOVE MORE RAPIDLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
A COLD FRONT WILL STALL OVER THE NORTHERN PORTIONS OF THE AREA BY
THE END OF THE WEEK. AS SEVERAL UPPER LEVEL DISTURBANCES MOVE
THROUGH THE MOIST AND UNSTABLE AIRMASS...A FEW STORMS MAY APPROACH
SEVERE LIMITS. THE EXACT TIMING AND POSITION OF THE SYSTEM REMAIN
UNCERTAIN AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY...THEN AGAIN SOMETIME DURING THE END
OF THE WEEK.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
CME
07
In the hours before
Special weather statement, Jul 9, 5:58 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
658 AM CDT MON JUL 9 2007
MSZ034-041-091225-
WASHINGTON MS-SHARKEY MS-
658 AM CDT MON JUL 9 2007
...STORMS PRODUCING VERY HEAVY RAIN ACROSS SOUTHERN WASHINGTON AND
NORTHERN SHARKEY COUNTIES...
A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED 5 MILES NORTHEAST OF GLEN ALLAN AT 655 AM CDT...MOVING
SLOWLY NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS BAND OF STORMS. RAINFALL RATES ARE EXPECTED
TO BE AROUND 1 AND 2 INCHES PER HOUR. THESE STORMS ARE ALSO MOVING
SLOWLY WHICH WILL AID IN GETTING HIGHER AMOUNTS...POSSIBLY BETWEEN 3
AND 4 INCHES. IF RAINFALL AMOUNTS REACH THOSE LEVELS AND STORMS LOOK
LIKE THEY WILL NOT MOVE OUT OF A PARTICULAR AREA...FLASH FLOODING
WILL BECOME AND ISSUE AND WARNINGS MAY BE NEEDED. THIS AREA WILL BE
MONITORED CLOSELY OVER THE NEXT HOUR OR TWO.
PEOPLE IN SHARKEY AND WASHINGTON COUNTIES...INCLUDING THE CITY OF
HOLLANDALE...SHOULD MONITOR THIS STORM CLOSELY.
CME
Special weather statement, Jul 9, 6:01 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 AM CDT MON JUL 9 2007
ARZ075-091230-
CHICOT AR-
705 AM CDT MON JUL 9 2007
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN WAS LOCATED 4 MILES NORTHEAST OF CHICOT JUNCTION AT 701 AM
CDT...MOVING SLOWLY NORTHEAST AT 10 MPH. ADDITIONAL STORMS WERE
DEVELOPING BACK TO THE SOUTHWEST...WHICH WILL INCREASE THE RISK FOR
POTENTIAL FLOODING RAINS.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. SINCE 5 AM...LOCATIONS ACROSS CENTRAL
CHICOT COUNTY HAVE RECEIVED AROUND 2 INCHES OF RAIN. ADDITIONAL
STORMS ARE DEVELOPING OVER THE SAME LOCATIONS AND ARE PRODUCING
HEAVY RAINFALL WITH AMOUNTS BETWEEN 1 AND 2 INCHES AN HOUR. THESE
ADDITIONAL STORMS...IF ABLE TO LINGER OF THE COUNTY...WILL BE
CAPABLE OF PRODUCING SEVERAL MORE INCHES OF RAIN IN JUST AN HOUR OR
TWO. IF RAINFALL AMOUNTS REACH THOSE LEVELS AND STORMS LOOK LIKE
THEY WILL NOT MOVE OUT OF A PARTICULAR AREA...FLASH FLOODING WILL
BECOME AND ISSUE AND WARNINGS MAY BE NEEDED. THIS AREA WILL BE
MONITORED CLOSELY OVER THE NEXT HOUR OR TWO.
PEOPLE IN CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
CME
Event by event
3 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Washington
- When
- July 9, 7:00 AM CST to 8:00 AM CST
- Where
- Washington County, Lake Washington
- Cause
- Heavy Rain
- Property damage
- $15,000
- Crop damage
- $150,000
- Reported by
- Post Office
- Coordinates
- 33.080, -91.050
A slow moving thunderstorm produced heavy rain around Lake Washington. Chatham measured 3 inches in an hour with a other locations receiving 4 to 5 inches in 1 to 2 hours. This heavy rain resulted in several area roads under water and numerous fields flooded.
Flash Flood, Sharkey
- When
- July 9, 7:00 AM CST to 8:00 AM CST
- Where
- Sharkey County, Anguilla to Panther Burn
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 32.970, -90.820
A slow moving thunderstorm produced heavy rain from the Anguilla to Panther Burn areas. Several homes flooded from the quick downpours.
Thunderstorm Wind, Newton
- When
- July 9, 11:00 AM CST
- Where
- Newton County, Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.570, -89.120
A few trees were blown down on a couple roads in Union.
Hail, Lincoln
- When
- July 9, 2:01 PM CST
- Where
- Lincoln County, 3.79 mi WSW of New Sight
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.629, -90.510
Hail, Jasper
- When
- July 9, 3:09 PM CST to 3:13 PM CST
- Where
- Jasper County, 3.51 mi N of Rose Hill to 4 mi N of Rose Hill
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.201, -89.000
Hail, Newton
- When
- July 9, 3:12 PM CST to 3:15 PM CST
- Where
- Newton County, 6 mi S of Chunky
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.233, -88.930
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, July 9, 20071 death · $26,000 · 1.25 in hail · 12 events
- Tornado and Hail in North Dakota, July 9, 20074 injured · $620,000 · EF1 · 19 events
- Flash Flooding and Hail in Oklahoma, July 9 to 10, 2007$548,000 · 1.75 in hail · 61 events
- Flash Flood and Flood in Illinois, July 9, 2007$905,000 · 52 kt wind · 17 events
- Flash Flooding and Hail in New York, July 9, 20072 injured · $240,000 · 1.25 in hail · 27 events
- Tornado and Flash Flooding in Oklahoma, July 9 to 10, 2007$125,000 · EF1 · 12 events
- Hail and Damaging Winds in Vermont, July 9, 2007$226,000 · 2.75 in hail · 20 events
- Damaging Wind and Lightning Strike in Georgia, July 9, 20071 injured · $251,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 9, 2007$165,000 · 1 in hail · 14 events
- Flash Flooding and Damaging Winds in Arkansas, July 9, 2007$99,000 · 50 kt wind · 17 events
- Flash Flooding in New York, July 9, 2007$100,000 · 3 events
- Damaging Winds in South Dakota, July 9, 2007$75,000 · 70 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48964, 48965, 48966, 48967, 48968, 48969.